Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Quick question re antibiotics- possible tmi

(12 Posts)
tobee Tue 15-Nov-16 21:48:43

Took my prolonged release nitrofurantoin for a uti first dose 1 1/2 hours ago but just had a bit of diarrhoea. I know it's a possible side effect but does anyone know if it will muck up the effectiveness of the antibiotic, pls? Tia

BusterGonad Wed 16-Nov-16 05:15:04

Depending on which ones you are, I know for a fact certain ones cause diarrhea. Look in the information sheet that came with them. All you need to know should be in there.

Lweji Wed 16-Nov-16 05:28:37

It probably means the antibiotic killed most intestinal bacteria.
It should be fine.
Yoghurt can help.

BusterGonad Wed 16-Nov-16 05:34:15

Bio yogurt is good but do not take it at the same time as the pills.

tobee Wed 16-Nov-16 12:17:36

Thanks for replies. No leaflet came with the capsules.Just wanted to get rid of the bloomin' thing.

tobee Wed 16-Nov-16 12:18:18

*the uti

Piscivorus Wed 16-Nov-16 12:22:39

Surely that would be too fast for it to be the tablet wouldn't it? I don't know but I always imagined it would take longer for it to get to the lower end.

I'd see what happens with your next dose

BusterGonad Wed 16-Nov-16 12:24:35

What are the tablets called OP?

bialystockandbloom Wed 16-Nov-16 12:27:51

It won't affect the antibiotic. Probiotic capsules help as well as yoghurt. Take that before the antibiotics though.

BusterGonad Wed 16-Nov-16 12:50:53

Some antibiotics shouldn't be taken at the same time as live yogurt. You need to eat the yogurt a few hours later.

flumpybear Wed 16-Nov-16 12:54:18

It turns your urine green I think from memory so watch out for colour change as this'll probably indicate it's reached its destination - takes a day or two to kick in - I'd probably take another dose as a bolus anyway but I'm not a medical doctor so don't do it because I do iykwim

tobee Wed 16-Nov-16 23:47:40

It's a 3 day course of nitrofurantoin. No recurrence of diarrhoea so far. But since there's only 6 tablets to the course I didn't want it get messed up.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now